CSN Login
Members Online: 2

You are here

Back in the thick of things - cancer in spine and lungs

abrub's picture
abrub
Posts: 2178
Joined: Mar 2010

And so I'm back in full treatment, but need some reminders.  It's been a while.

I just (as in Friday) started back in chemo - this time just the Irinetocan and Avastin (no 5FU).  I am still extremely weak 3 days later.  Is this normal?  I keep just dozing off, and anything I do is too much.  I'd love to get on my bike, but am afraid to do so.

Also, I'm taking Tincture of Opium for diarrhea, but even that isn't enough.  Any non-medicinal tricks that might help?  I do have a call into my drs.

My CEA just went screaming high after a few weeks - my guess it could be from inflammation from the massive radiation treatment I had 10 days ago?  (Basically 24 fractions in a single dose.)

I know the tricks of the trade are all hidden in these questions, but I'm too drained to start searching, and would appreciate any hellp.

Other note:  while I know about oral care to avoid mouth sores from chemo, could the chemo also have caused the nasal sore/polyp that I just developed?  (Also a mucosal membrane.)

Yes, I know to call drs with any questions, but I also know what I can learn from my fellow travellers whose info exceeds the drs in many cases.

And so I grumble on.

With thanks,

Alice

myAZmountain
Posts: 420
Joined: Apr 2018

Oh Alice so sorry that you are having to endure the full effects of intense Chemo.  I believe that the tincture of Opium causes sedation effects and it may be one of the reasons for your extreme fatigue? I think chemo affects all of the faster growing cells, and I beleve the mucous membrane cells are fast growing --so the chemo could be a part of the issue with your nose and mouth. Praying that you are feeling better soon!

abrub's picture
abrub
Posts: 2178
Joined: Mar 2010

Thanks for your comments. I've been on the tincture of opium for a year now, and I've bcen fortunate to have no sedation or other issues with it.

Fatigue is definitely the chemo.

Trubrit's picture
Trubrit
Posts: 5504
Joined: Jan 2013

You have been travelling this road for too long, even if you did get a blessed break for a while. 

I am sorry to hear about the chemo woes, they all sound so familiar. 

As AZ said, the polyp is no doubt caused by the chemo.  I had chronic nose bleeds while I was doing the FOLFOX. It dried everything up, and who knows what might grow.  I hope it doesn't inhibit your breathing. 

Maybe it is time for a stationary bike. Being out and about, when you have chronic diarrhea, is not fun. That was one of the worst things for me, during and after radiation. Being stuck near a toilet for fear of......

Thinking of you. 

Tru

abrub's picture
abrub
Posts: 2178
Joined: Mar 2010

Out on our local bike path.  Struggled with severe pain, but at least I got out.

Loving my new ebike, it's saving my life.

Alice

Trubrit's picture
Trubrit
Posts: 5504
Joined: Jan 2013

Getting out in nature, is always a healer.  

I had to look up what an ebike was.  Gosh, I am really behind the times. It looks fantastic, and I am glad that it gets you out and about. 

Tru

Real Tar Heel
Posts: 252
Joined: Nov 2019

Third treatment (I'm also skipping 5FU) I had a a really bad week, those three days after I couldn't stay awake. I hadn't that symptom before. The week after infusion I usually feel I have recovered enough to get some serious exercise in but not after the third one, I couldn't. I could do some easy chores, but nothing else.

abrub's picture
abrub
Posts: 2178
Joined: Mar 2010

It means I'm not going crazy.

Alice

Ruthmomto4's picture
Ruthmomto4
Posts: 706
Joined: May 2013

I hope in the coming days your energy and pain gets better. My husband had Lomotil for the diarrhea from his chemo it was a prescription. Also when he did his SBRT radiation he was exhausted so that's probably it, and Avastin also gave him horrible nose bleeds so it's probably the culprit for your nose. 

Canadian Sandy's picture
Canadian Sandy
Posts: 721
Joined: Jul 2016

Sorry to hear this. I to had lomotil for the diarrhea as nothing else would help. Prayers coming your way Alice.

DanNH's picture
DanNH
Posts: 151
Joined: Feb 2021

My wife gets her infusion with a liter bag of fluids which jump starts hydration. It's hard to get enough liquids to counteract the losses at the other end. It's Imodium to slow things down but it never really stops it. Don't forget that there is often a second wave around day 11.

SnapDragon2's picture
SnapDragon2
Posts: 582
Joined: Nov 2019

I am so sorry to read this.  You actively stay on top of it and that is a good good thing!

I am a firm believer in pre/pro/post biotics for a strong gut.

Annabelle41415's picture
Annabelle41415
Posts: 6722
Joined: Feb 2009

I'm so sorry to hear that you are back on it again.  My nose bleed terrible and would just start dripping blood while being in a conversation with someone.  There were sores all inside my nasal passages, even spitting up blood because of it draining.  Wishing the doctors would explain more of the symptoms that you get from the treatment instead of letting someone find out for themselves.  Fatigue was a big problem for me too, just not having the energy to do anything. Hoping that it gets better for you.

Hugs, Kim

Subscribe to Comments for "Back in the thick of things - cancer in spine and lungs"